Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Maybe a side effect of Asacol HD?



02-21-2013, 02:37 PM   #1
Bunnykfl
 
Join Date: Nov 2011
Location: Cooper City, Florida
Maybe a side effect of Asacol HD?

I have been on Asacol HD for almost 1 year and I am having some bruising/bleeding under the skin. Could it be from this medication? I take 800 mg 3Xday.
02-21-2013, 02:41 PM   #2
helena101
Senior Member
 
Join Date: Sep 2011
Location: athens, Greece

My Support Groups:
It could... Asacol can cause thrombocytopenia, which is basically a drop in blood platelets, so the blood can't clot so well, and bruising/bleeding can result. I had a temporary drop to slightly below normal levels, which then resolved and I am now within normal range (I also take asacol for about 18 months now). Do a blood test and get a full blood count to see if you have a problem with your platelets...
02-21-2013, 03:01 PM   #3
Bunnykfl
 
Join Date: Nov 2011
Location: Cooper City, Florida
Did you have to stop taking it for a while? I am afraid to not take it.
02-21-2013, 03:53 PM   #4
Hope345
Forum Monitor
 
Hope345's Avatar
My daughter has been taking Asacol for over a year too. She keeps telling me she has bruises. Her last blood work was good, but maybe it is a side effect from the Asacol. I will find out more too... thanks for the thread, it certainly caught my attention.
02-21-2013, 08:09 PM   #5
Bunnykfl
 
Join Date: Nov 2011
Location: Cooper City, Florida
I am planning to see a hemotologist because I am very concernedl.
02-22-2013, 01:52 AM   #6
helena101
Senior Member
 
Join Date: Sep 2011
Location: athens, Greece

My Support Groups:
I didn't have to stop taking it, it resolved on its own. I didn't actually have any bruising or bleeding though, it was just something that was picked up in a routine blood test. Normal levels of platelets are 140,000-440,000, I was at 134,000, so only a little below normal. My doctor didn't seem too worried and told me we wouldn't change anything unless it continued to fall. A month later I was 144,000 and a month after that 170,000 so it seems I'm in the clear. My husband has UC, he also had a period of low platelets while on asacol, and it also resolved on its own without stopping the medication.
Definitely see the haematologist though, but I wouldn't stop the medication until you know what's going on.
02-22-2013, 08:45 AM   #7
Bunnykfl
 
Join Date: Nov 2011
Location: Cooper City, Florida
I agree. Thank you.
02-22-2013, 09:35 AM   #8
helena101
Senior Member
 
Join Date: Sep 2011
Location: athens, Greece

My Support Groups:
Keep us posted, hope it resolves quickly and easily!
02-22-2013, 10:08 AM   #9
Bunnykfl
 
Join Date: Nov 2011
Location: Cooper City, Florida
Thanks for the support.
Reply

Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Maybe a side effect of Asacol HD?
Thread Tools


All times are GMT -5. The time now is 10:56 PM.
Copyright 2006-2017 Crohnsforum.com